Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A beta family in the homotopy of spheres


Author: Katsumi Shimomura
Journal: Proc. Amer. Math. Soc. 142 (2014), 2921-2928
MSC (2010): Primary 55Q45; Secondary 55Q51
DOI: https://doi.org/10.1090/S0002-9939-2014-12009-0
Published electronically: April 25, 2014
MathSciNet review: 3209345
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be a prime number greater than three. In the $ p$-component of stable homotopy groups of spheres, Oka constructed a beta family from a $ v_2$-periodic map on a four cell complex. In this paper, we construct another beta family in the groups at a prime $ p$ greater than five from a $ v_2$-periodic map on an eight cell complex.


References [Enhancements On Off] (What's this?)

  • [1] Haynes R. Miller, Douglas C. Ravenel, and W. Stephen Wilson, Periodic phenomena in the Adams-Novikov spectral sequence, Ann. of Math. (2) 106 (1977), no. 3, 469-516. MR 0458423 (56 #16626)
  • [2] Shichirô Oka, A new family in the stable homotopy groups of spheres, Hiroshima Math. J. 5 (1975), 87-114. MR 0380791 (52 #1688)
  • [3] Shichirô Oka, A new family in the stable homotopy groups of spheres. II, Hiroshima Math. J. 6 (1976), no. 2, 331-342. MR 0418096 (54 #6140)
  • [4] Shichirô Oka, Realizing some cyclic $ {\rm BP}_\ast $-modules and applications to stable homotopy of spheres, Hiroshima Math. J. 7 (1977), no. 2, 427-447. MR 0474290 (57 #13937)
  • [5] Shichirô Oka, Ring spectra with few cells, Japan. J. Math. (N.S.) 5 (1979), no. 1, 81-100. MR 614695 (82i:55009)
  • [6] Shichirô Oka, Small ring spectra and $ p$-rank of the stable homotopy of spheres, Proceedings of the Northwestern Homotopy Theory Conference (Evanston, Ill., 1982), Contemp. Math., vol. 19, Amer. Math. Soc., Providence, R.I., 1983, pp. 267-308. MR 711058 (84j:55006)
  • [7] Shichirô Oka, Multiplicative structure of finite ring spectra and stable homotopy of spheres, Algebraic topology, Aarhus 1982 (Aarhus, 1982) Lecture Notes in Math., vol. 1051, Springer, Berlin, 1984, pp. 418-441. MR 764594 (86c:55017), https://doi.org/10.1007/BFb0075582
  • [8] Shichirô Oka, Derivations in ring spectra and higher torsions in $ {\rm Coker}\,J$, Mem. Fac. Sci. Kyushu Univ. Ser. A 38 (1984), no. 1, 23-46. MR 736944 (85h:55019), https://doi.org/10.2206/kyushumfs.38.23
  • [9] D. Ravenel, Complex cobordism and stable homotopy groups of spheres, Second edition, AMS Chelsea Publishing, Providence, RI, 2004. MR 0860042
  • [10] Katsumi Shimomura, Note on beta elements in homotopy, and an application to the prime three case, Proc. Amer. Math. Soc. 138 (2010), no. 4, 1495-1499. MR 2578544 (2011c:55028), https://doi.org/10.1090/S0002-9939-09-10190-9
  • [11] Katsumi Shimomura, The beta elements $ \beta _{tp^2/r}$ in the homotopy of spheres, Algebr. Geom. Topol. 10 (2010), 2079-2090. MR 2745666 (2011k:55009), https://doi.org/10.2140/agt.2010.10.2079
  • [12] Larry Smith, On realizing complex bordism modules. Applications to the stable homotopy of spheres, Amer. J. Math. 92 (1970), 793-856. MR 0275429 (43 #1186a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 55Q45, 55Q51

Retrieve articles in all journals with MSC (2010): 55Q45, 55Q51


Additional Information

Katsumi Shimomura
Affiliation: Department of Mathematics, Faculty of Science, Kochi University, Kochi, 780-8520, Japan
Email: katsumi@kochi-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-2014-12009-0
Received by editor(s): March 20, 2012
Received by editor(s) in revised form: August 13, 2012, and August 30, 2012
Published electronically: April 25, 2014
Communicated by: Brooke Shipley
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society